MAUDE Adverse Event Report: ARTHREX, INC. FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0'); LIGHT, SURGICAL, FIBEROPTIC

ARTHREX, INC. FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0'); LIGHT, SURGICAL, FIBEROPTIC
Model Number FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of this complaint confirmed the event summary code selection and an investigation was performed as required.The complaint device was not available for investigation, however, picture(s) were provided and used for investigation.The investigation confirmed the reported condition.The probable cause of the event was determined and found to be abnormal use.Dfu-950-0031-00 for fiber optic cables warns users against direct contact of the distal end (of the device) with body tissue or flammable materials, such as drapes, as it can cause burns and fires.Based on the available information contact between the device and the patient likely occurred resulting in the reported burns.
 
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-3200-0001t consoles monitor went dark and the fiber was hot.This occurred during an arthroscopic patellar dislocation plasty procedure on (b)(6) 2023, where the patient had a shallow second-degree skin scald with an area of about 1*0.5 cm and ulceration in the anterior upper tibial segment of the left calf.There are also two deep second-degree skin scalds and rupturing in the middle and upper segments, one with an area of 1*0.5cm and the other with an area of 2*2 cm.The wounds were caused by heat burning in the fiber.The case was completed several hours later.

Brand Name
FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18163231
Report Number1220246-2023-08792
Device Sequence Number7275188
Product Code FST
UDI-Device Identifier00888867029408
UDI-Public00888867029408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K901035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Device Catalogue NumberAR-3240-5027
Device Lot NumberWO179545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown